Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 148, NWS Springfield, MO

July 15, 2000Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2000, 5:44 PM CDT for Stone County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 15, 2000, 5:44 PM CDT (22:44 UTC)
Expired
Jul 15, 2000, 6:30 PM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stone County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 152245
SVRSGF
MOC209-152330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT SAT JUL 15 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI

* UNTIL 630 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR KIMBERLING CITY...MOVING SOUTH AT 10 MPH.
  THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   KIMBERLING CITY AND INDIAN POINT BY 555 PM CDT.

THE TOWNS OF LAMPE AND BLUE EYE ARE ALSO IN THE PATH OF THIS STORM.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS.
REMEMBER...LIGHTNING CAN STRIKE WELL AWAY FROM AREAS EXPERIENCING
HEAVY RAIN. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. IF BOATING...MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A SEVERE THUNDERSTORM!

LAT...LON 3668 9335 3670 9357 3649 9358 3648 9334

MMT/17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 15, 2:30 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT SAT JUL 15 2000

MAIN FOCUS WILL BE WITH TEMPERATURES AND WITH THUNDERSTORM
POSSIBILITIES.

MCS WHICH WAS OVER IOWA THIS MORNING WAS WEAKENING AS IT PUSHED INTO
CENTRAL MO.  RAIN WAS GENERALLY STAYING ON EAST SIDE
OF NW TO SE STATIONARY FRONT ACROSS CENTRAL MO.  RAINFALL/CLOUDS HAVE
LOWERED THE TEMPS IN ROLLA TO THE LOW TO MID 80S...WHILE ELSEWHERE
LOW TO MID 90S HAVE BEEN ATTAINED. JLN WAS ALREADY IN MID 90S WITH HI
OF 103 AT 1 PM...SO AN ADVISORY WAS ISSUED.

UPPER ANALYSIS FROM 12Z SHOWS THAT RIDGE WAS CENTERED OVER THE
CENTRAL ROCKIES WITH NW FLOW ALOFT OVER THE AREA.  NOT EXPECTING
CURRENT STATIONARY BOUNDRY TO MOVE MUCH AS IT PARALLELS THE UPPER
LEVEL FLOW.  WITH THAT SAID...WOULD EXPECT SIMILAR CONDITIONS
TONIGHT/SUNDAY AS LAST NIGHT/TODAY.  WILL CONTINUE THE HEAT
ADVISORY FOR THE WESTERN PORTION OF CWA.

LOOKS LIKE ANOTHER MCS WILL DEVELOP ACROSS THE NORTHERN PLAINS
TONIGHT AND SLIDE SE...SIMILAR TO LAST NIGHT.  WILL KEEP THE 30
POPS IN THE FORECAST FOR THE SAME AREA...CONTINUING INTO TONIGHT AND
SUNDAY.  BELIEVE WEST SHOULD REMAIN DRY WITH MID LEVEL CAPPING IN
PLACE.  HAVE GONE WITH THE NGM AS MODEL OF CHOICE AS THE ETA AND TO
THE LESSER EXTENT THE AVN MISSED ON CURRENT PRECIPITATION ACROSS MO.

MAIN FRONT WILL BEGIN TO SLIDE SE INTO THE AREA ON MONDAY/MONDAY
NIGHT AS CANADIAN SHORT WAVE DIVES SE AND RIDGE RETROGRADES TO THE
WEST.  MAIN COOLER AIR WILL NOT ARRIVE UNTIL LATER IN THE WEEK
HOWEVER AS CANADIAN HIGH FINALLY MOVES IN.  WITH SLOW MOVING FRONT
WILL KEEP POPS IN THROUGH THE EXTENDED.

FCSTID = 5
SGF   72  94  73  94 /  10  10  20  30
JLN   75  99  75  98 /  10  10  20  30
UNO   71  94  73  95 /  30  30  30  30
VIH   70  91  71  93 /  30  30  30  30

.SGF...HEAT ADVISORY WEST OF A NEVADA TO MONETT LINE.

LINDENBERG

In the hours before

Special weather statement, Jul 15, 1:00 PM CDT, 4 hours 44 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT JUL 15 2000

...VERY WARM AND HUMID CONDITIONS EXPECTED THIS WEEKEND...
...SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...

A STATIONARY FRONT WAS LOCATED FROM CENTRAL INTO SOUTHEAST MISSOURI
EARLY THIS AFTERNOON.  A THUNDERSTORM COMPLEX ACROSS IOWA THIS
MORNING WAS PUSHING INTO NORTHERN AND CENTRAL MISSOURI.  SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY
EAST OF A WARSAW TO SPRINGFIELD TO BRANSON LINE.  SOME OF THESE
STORMS MAY BECOME SEVERE WITH DAMAGING WIND THE MAIN THREAT.  HEAVY
RAIN CAN ALSO BE EXPECTED WITH THE STRONGER STORMS.

AREAS WHICH DO NOT RECEIVE RAINFALL CAN EXPECT ANOTHER HOT AND
MUGGY AFTERNOON.  AFTERNOON TEMPERATURES WILL LIKELY REACH THE MID
90S AGAIN...WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.

IF YOU ARE PLANNING ANY OUTDOOR ACTIVITY...BE SURE TO TAKE THE
NECESSARY SAFETY PRECAUTIONS TO AVOID SUNSTROKE OR OTHER HEAT
RELATED ILLNESS.

SINCE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR
TONIGHT...SPOTTER ACTIVATION IS NOT EXPECTED.

.OUTLOOK FOR SUNDAY THROUGH TUESDAY...
A FRONTAL BOUNDARY WILL MOVE INTO THE AREA ON SUNDAY NIGHT INTO
MONDAY KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST.

LINDENBERG

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.